Ever since I had a left inguinal hernia repaired about three years ago, I have had constant pain in my left testicle. The sensations associated with ejaculation have never been the same since hernia surgery. The feeling of my body's natural timing as I approach ejaculation has disappeared. The ejaculate no longer shoots, it just sort of dribbles out, and the volume has decreased. Sometimes the sensation of pain in the left testicle is heightened during erection and ejaculation.
Since the hernia surgery I also have pain that radiates from the surgical area down the inside of my thigh to my knee. This has subsided somewhat but is still very noticeable and aggravating, following several injections of prednisone in the year after surgery. As with the left testicle, sometimes this pain is also more noticable during sexual activity.
My general health is excellent. I'm 41, tall, normal bodyweight, athletic, don't smoke, only drink occasionally, and have never had a major illness, but this problem with pain and performance is really getting me down. I would do anything to have my body back the way it was before my hernia surgery. Please help me, there has to be someone out there who can fix this. Carl
Pain in the groin and testicular area is not very uncommon after hernia surgery, and can in some cases be attributed to involvement of a small nerve supplying these structures (the genitofemoral nerve). This nerve can be stretched, cut, ligated, or tethered at site of surgery, or get entrapped in scar tissue. The problem is often temporary, and in persistent cases can be treated with medications, nerve blocks, and even re-exploration for clearing the nerve from scar tissue.
Genitofemoral neuropathy, however, does not cause the ejaculatory difficulties. I do not have any obvious explanation for the symptom. Such difficulty can occur from certain drugs, some antidepressants (Prozac, Zoloft, etc) featuring high on the list.
You may benefit from a neurological and also a urological consultation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.